Alert archive / California / Frost Advisories in 2022
Frost Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 11, 2022, 2:04 PM PST for Mendocino County, California. It took effect at Mar 12, 2022, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 2:04 PM PST (22:04 UTC)
- In effect from
- Mar 12, 2022, 12:00 AM PST
- Expired
- Mar 12, 2022, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3181 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS76 KEKA 112204 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 204 PM PST Fri Mar 11 2022 CAZ109>111-114-120615- /O.NEW.KEKA.FZ.W.0007.220312T0800Z-220312T1700Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 204 PM PST Fri Mar 11 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From midnight tonight to 9 AM PST Saturday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ112-113-115-120615- /O.NEW.KEKA.FR.Y.0006.220312T0800Z-220312T1700Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 204 PM PST Fri Mar 11 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southwestern Mendocino Interior, Southeastern Mendocino Interior and Southern Lake Counties. * WHEN...From midnight tonight to 9 AM PST Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
3 follow-up statements
273 WWUS76 KEKA 120615 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1015 PM PST Fri Mar 11 2022 CAZ109>111-114-121415- /O.CON.KEKA.FZ.W.0007.220312T0800Z-220312T1700Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 1015 PM PST Fri Mar 11 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From midnight tonight to 9 AM PST Saturday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ112-113-115-121415- /O.CON.KEKA.FR.Y.0006.220312T0800Z-220312T1700Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 1015 PM PST Fri Mar 11 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southwestern Mendocino Interior, Southeastern Mendocino Interior and Southern Lake Counties. * WHEN...From midnight tonight to 9 AM PST Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
432 WWUS76 KEKA 121136 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 336 AM PST Sat Mar 12 2022 CAZ109>111-114-121700- /O.CON.KEKA.FZ.W.0007.000000T0000Z-220312T1700Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 336 AM PST Sat Mar 12 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31. * WHERE...Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ112-113-115-121700- /O.CON.KEKA.FR.Y.0006.000000T0000Z-220312T1700Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 336 AM PST Sat Mar 12 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southwestern Mendocino Interior, Southeastern Mendocino Interior and Southern Lake Counties. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
627 WWUS76 KEKA 121646 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 846 AM PST Sat Mar 12 2022 CAZ109>111-114-121800- /O.EXP.KEKA.FZ.W.0007.000000T0000Z-220312T1700Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 846 AM PST Sat Mar 12 2022 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ112-113-115-121800- /O.EXP.KEKA.FR.Y.0006.000000T0000Z-220312T1700Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 846 AM PST Sat Mar 12 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 11, 5:00 AM PST, 9 hours 4 minutes earlier.
Area forecast discussion, Mar 11, 5:00 AM PST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
500 AM PST Fri Mar 11 2022
.SYNOPSIS...Morning frost and freezing temperatures will make a
sharp rebound today as a mostly sunny and warm day develops.
Widespread light rainfall will arrive on Saturday, before another
round of beneficial rainfall with better coverage of higher totals
moves in for Monday and Tuesday.
&&
.DISCUSSION...The morning frost and freezing temperatures will
sharply rebound as the axis of an approaching ridge of high pressure
traverses over the coastal Pacific Northwest. Localized eddies of
southerly return flow will form over the ocean closer to the quickly
warming coast today, that will transport some expanding stratus
currently observed just offshore. The local buoys currently show
some cool seas-surface temperature anomalies down to 48 F. These
factors will work in concert to favor further stratus and fog
development along the coast as the day progresses, which could make
if over land at times as the chilled maritime airmass shifts onshore
and suppresses temperatures along the immediate coast.
On Saturday, a trough of low pressure will push NE from the Pacific
over the weakening ridge, while dragging a front into the region.
Light rainfall and gusty southerly winds gusting from 25 to 35 mph
for exposed areas will precede the front, with some gusts to 40 mph.
Forecast rainfall totals have remained consistent with amounts from
around a tenth of an inch in Trinity and Mendocino Counties, to
around a half inch in Del Norte County.
Passing high pressure ridging will give brief pause to rainfall
Sunday, but cloud cover may keep temperatures down. A large Northeast
Pacific trough will drag a front over the coast on Monday that will
tap into some subtropical moisture. A long fetch of west-southwest
stronger 850mb winds will effectively transport the moisture into
the higher terrain and enhance precipitation. Totals do not look too
impressive at this time, but the setup bodes well for confidence.
Moreover, continued analysis of model consistently, individual
ensemble member agreement and probabilistic solutions have held
consistency for widespread much needed beneficial rainfall over the
entire CWA. Current QPF forecast holds amounts of around a quarter
inch down in Lake County, increasing to around one inch through
Mendocino and Humboldt, and closer to two inches through Del Norte.
Thereafter, cluster analysis and ensemble members have
inconsistent solutions for further potential suppression of the
ridge to the south, which would allow for more chances for
rainfall if realized. /JJW
&&
.AVIATION...Skies over land have been clear to partly cloudy so far
tonight, with just some high clouds moving S across the area. Per
nighttime microphysics satellite imagery, low clouds over the
coastal waters N of Cape Mendocino have been slowly expanding
overnight, especially just offshore from Humboldt Bay. High
resolution HRRR model guidance forecasts further expansion of this
cloudiness during the day, with light onshore low-level flow poised
to advect some of these clouds onshore during the afternoon and
evening hours. These clouds will affect KACV and eventually KCEC.
VFR conditions are expected to continue. Winds are expected to be
light through the next 24 hours. /SEC
&&
.MARINE...Winds and seas will continue to decrease through today. A
small westerly swell will persist into Saturday, before a larger,
long-period westerly swell arrives later on Saturday. Southerly
winds will increase ahead of an approaching cold front on Saturday.
Some brief gusts to gale force are possible over the northern waters
Saturday afternoon and evening. A stronger front is forecast to
sweep across the coastal waters early next week and bring another
increase in southerly winds.
Minor adjustments were made to Small Craft Advisory and Gale Watch
start and end times, particularly to extend the advisories for the N
near shore and S offshore waters. Due to the short duration of the
forecast gales for the N outer waters late Saturday, opted to leave
as a watch for now. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Warning until 9 AM PST this morning for CAZ109>111-
113-114.
Frost Advisory until 9 AM PST this morning for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from Saturday afternoon through Saturday evening
for PZZ470.
Small Craft Advisory from 6 AM to noon PST Saturday for
PZZ470.
Small Craft Advisory from noon PST Saturday to 1 AM PDT
Monday for PZZ450-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 11, 2:04 PM PST, 0 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 204 PM PST Fri Mar 11 2022 CAZ112-113-115-122215- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 204 PM PST Fri Mar 11 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101>108-114-122215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northern Lake- 204 PM PST Fri Mar 11 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109>111-122215- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 204 PM PST Fri Mar 11 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:04 PM PST | Freeze Warning | EKA | Lake, Mendocino | 19 hr |
| Mar 11, 2:06 PM PST | Gale Warning | EKA | 31 hr |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.